Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 10, NWS Louisville, KY

May 5, 2017Harrison County, Washington County, Indiana

NWS Louisville, KY issued this river flood warning at May 5, 2017, 8:50 PM EDT for Harrison County, Washington County, Indiana. It took effect at May 5, 2017, 11:48 PM EDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 8:50 PM EDT (00:50 UTC)
In effect from
May 5, 2017, 11:48 PM EDT
Expired
May 6, 2017, 8:27 AM EDT
In force
9 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3). The gauge peaked at 21.07 ft at May 6, 2017, 2:00 AM EDT.

actionminormoderate102005/0605/07
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

884 
WGUS43 KLMK 060050
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
850 PM EDT Fri May 5 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Indiana... 

  Blue River at Fredericksburg

affecting the following counties in Indiana...Harrison...Washington.

.Two to three inches of rain yesterday and today will cause the river
to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC061-175-061227-
/O.NEW.KLMK.FL.W.0010.170506T0348Z-170506T1227Z/
/FRDI3.1.ER.170506T0348Z.170506T0600Z.170506T0627Z.NO/
850 PM CDT Fri May 5 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Blue River at Fredericksburg.
* from this evening to Saturday morning.
* At  8:30 PM Friday the stage was 19.9 feet. 
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage this evening and continue to rise 
  to near 20.1 feet by midnight tonight. The river will fall 
  below flood stage early Saturday morning.
* Impact...At 20.0 feet...Water covers parts of Fredericksburg-Depauw 
  Road near river.
* Flood History...This crest compares to a previous crest of 20.0  
  feet on Jan 4 2005.

&&

LAT...LON 3840 8615 3817 8625 3823 8636 3846 8628
      3862 8606 3855 8595             

$$
RL
1 follow-up statement
210 
WGUS83 KLMK 061156
FLSLMK
Flood Statement 
National Weather Service Louisville KY
756 AM EDT Sat May 6 2017

...The Flood Warning is cancelled for the following rivers in 
Indiana...
 
  Blue River at Fredericksburg
 
affecting the following counties in Indiana...Harrison...Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC061-175-061226-
/O.CAN.KLMK.FL.W.0010.000000T0000Z-170506T1227Z/
/FRDI3.1.ER.170506T0055Z.170506T0530Z.170506T1011Z.NO/
756 AM CDT Sat May 6 2017

The flood warning is cancelled for
  the Blue River at Fredericksburg.
* At  7:30 AM Saturday the stage was 19.5 feet. 
* Flood stage is 20.0 feet.
* Fell below flood stage at  6:11 AM Saturday.
* Forecast...The river will continue to fall to 9.9 feet by Sunday 
  morning.
* Impact...At 20.0 feet...Water covers parts of Fredericksburg-Depauw 
  Road near river.
* Flood History...This crest compares to a previous crest of 20.0  
  feet on Jan 4 2005.

&&

LAT...LON 3840 8615 3817 8625 3823 8636 3846 8628
      3862 8606 3855 8595             

$$

KDW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at May 5, 7:56 PM EDT, 54 minutes earlier.

Area forecast discussion, May 5, 7:56 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
756 PM EDT Fri May 5 2017

...Updated Aviation Discussion...

.Short Term (Now through Saturday Night)...
Issued at 255 PM EDT Fri May 5 2017

Broad upper low continues a very slow trek across the Tennessee
Valley today, with a deformation band still pivoting slowly across
southern Indiana and central Kentucky. This band continues to
produce steady light/moderate precip just west of the I-65 corridor.
HRRR has had a very good handle on this feature all day, and is the
model of choice for at least the next 6-12 hrs.

Expect the band of precip to slowly make its way eastward across
central Kentucky for the rest of the afternoon and evening, clearing
the I-65 corridor roughly 00-02Z and finally exiting the Bluegrass
around or just after midnight. QPF does not look as impressive as
what we saw earlier today, as there has been an overall decreasing
trend in intensity, so most locations can expect an additional
quarter inch.

Look for a break in the precip overnight once the main upper low is
far enough east, but a secondary disturbance will dive SSE out of
Manitoba, bringing another round of showers to the Ohio Valley on
Saturday and keeping temps unseasonably chilly. Will carry likely
POPs especially during the morning hours, with a drying trend by
mid/late afternoon as the precip pushes off to the south and east.
Could have some embedded thunder in the Bluegrass region and
into south-central Kentucky where there is more opportunity to
destabilize. Low freezing levels and steep low-level lapse rates
could even support some small hail late in the day in east-central
and south-central Kentucky. Persistent cloud cover will limit max
temps to the mid/upper 50s north and east of a line from Tell City
to Lake Cumberland, and just the lower/mid 60s in south central KY.

We'll clear off from west to east Sat night as high pressure builds
in. Temps will drop into the mid/upper 30s by Sunday morning in
many areas, but with just enough wind to keep the temps fairly
uniform and preclude much in the way of frost formation.

.Long Term (Sunday through Friday)...
Issued at 255 PM EDT Fri May 5 2017

...Frost Potential Increasing For Sunday Night...

Rising heights and building surface high pressure will dominate
Sunday into Monday, but temps will continue to run solidly below
climo as the low-level thermal trof is slow to depart. Main impact
is potential frost Sunday night into Monday morning, especially
across the Bluegrass. We are still talking about 5th period here,
and any freezing temps will be quite localized, so no need yet for a
Freeze Watch and too early for a Frost Advisory. Will continue to
mention in the Hazardous Weather Outlook, and likely ramp up
messaging over the weekend as confidence in this scenario increases.

Low-confidence forecast from Monday night onward with a blocking
upper low just off the East Coast through the middle of the week.
NW flow pattern over the Ohio Valley will be less progressive than
most, but will likely have disturbances interacting with a nearly
stationary front. POPs will remain in the 20-30% range for most
during the middle of the week, but chances will increase later in
the week as moisture continues to feed northward. Best chances will
be across the Tennessee Valley, and will follow the model consensus
of likely POPs Thu-Fri across south-central Kentucky.

&&

.Aviation (00z TAF Update)...
Issued at 745 PM EDT Fri May 5 2017

Light rain band oriented north-south has finally pushed east of the
I-65 corridor, with SDF and BWG lifting to VFR. VFR will be
predominant for the remainder of the evening and overnight hours.
The only concern could be some light fog at BWG given the clearing
trend. Northwest winds will gradually slacken overnight and become
more westerly toward 12z. IFR continues at LEX this hour, but this
should improve to Fuel Alternate MVFR around or shortly after
01z. Expect a period of light rain over the next few hours, with
MVFR persisting at LEX through midnight or so.

For the overnight period, skies look mostly clear. Can't rule out
some patchy, light fog, but low level moisture profiles don't
suggest dense fog. Clouds and rain return for Derby Day, however,
with MVFR ceilings returning between 12-15z at all three sites. MVFR
vsbys will be common as well in steady rain. Some of the recent hi-
res guidance suggests the bulk of this steady rain could pass just
southwest of LEX. Expect improving conditions as rain moves off to
the southeast by mid afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term........RAS
Long Term.........RAS
Aviation...EBW
Hazardous weather outlook, May 5, 3:32 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
332 PM EDT Fri May 5 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
332 PM EDT Fri May 5 2017 /232 PM CDT Fri May 5 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Patchy frost is possible on Sunday morning, and more extensive frost
is possible Monday morning. The best chance for frost is north and
east of a line from Tell City to Mammoth Cave to Lake Cumberland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:16 PM EDTSpecial Weather StatementLMKFloyd44 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.